Jump to content
CrazyBoards.org

Recommended Posts

i am fatigued/sleepy at various points of the day to the point where i need a nap. this has been problematic in the past either due to taking super sedating medications or being in a state of abject depression. the only thing that has changed recently is the amount of escitalopram taken as i continue to decrease the medication. my last reduction took place three days ago when i shaved off about a milligram and a half or so from ~6.5 to 5mg/day on the 23rd of october. i noticed, however, that the fatigue/somnolence began some weeks ago. there have been  continuous, small escitalopram reductions through the month of october, however.

the new physician who i saw is all about reducing medications as much as possible while maintaining stability, but i am not sure which medication seemingly out of nowhere is causing this. is it possible to feel calmer reducing an ssri? historically this has not been the case; i've relapsed several times reducing ssris too quickly with regard to the anxiety-spectrum disorders. this time, however, lamotrigine is on board and i have been able to reduce to previously unimaginable levels of an ssri. ideally, eliminating the ssri would be able to be achieved without immense distress, but it hasn't been easy by any means getting to where i am now.

anyway, i'm just wondering if anyone here has any postulations on what is causing this. i also thought that it could be hydroxyzine but that was introduced in early february and any somnolent effect wore off rather quickly then. so the obvious medication to blame is the one being changed, and that is lexapro. it just doesn't make sense to me, though. also of note is that my anxiety is controlled well enough in that it hasn't increased a terrible amount if at all recently, but it hasn't decreased either. rather, there are periods of very heavy somnolence/fatigue interspersed with periods of mild to moderate anxiety with some brief severe spikes.

another peculiarity is that sexual functioning has dipped and i'm not sure why. one would think that reducing the ssri would improve this area, but it's possible that the fatigue and sleepiness are impacting all more than i would have anticipated.

i also thought perhaps it's related to depression but i feel okay at present.

Link to comment
Share on other sites

i restarted finasteride after a several month break on the 9th of october. according to reddit users, finasteride can cause fatigue. it was already known to me that it can also cause sexual dysfunction, although at a rather low statistical rate.

this isn't the right forum to ask for advice on hair preservation, although finasteride could be the culprit. i suppose i'll stop it and try various topicals in addition to minoxidil.

Link to comment
Share on other sites

9 hours ago, basuraeuropea said:

i am fatigued/sleepy at various points of the day to the point where i need a nap. this has been problematic in the past either due to taking super sedating medications or being in a state of abject depression. the only thing that has changed recently is the amount of escitalopram taken as i continue to decrease the medication. my last reduction took place three days ago when i shaved off about a milligram and a half or so from ~6.5 to 5mg/day on the 23rd of october. i noticed, however, that the fatigue/somnolence began some weeks ago. there have been  continuous, small escitalopram reductions through the month of october, however.

 anyway, i'm just wondering if anyone here has any postulations on what is causing this. 

According to mentalhealthdaily.com, fatigue and excessive tiredness are fairly common when tapering Lexapro, and this is probably due to the brain trying to restore itself to homeostasis...............However, I could not find anything about reduced sexual functioning as a symptom of Lexapro tapering.

I wish I could post a direct link, but my computer is having problems with the copy/paste function.

Are you planning on going any lower than 5mg?

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

12 minutes ago, basuraeuropea said:

i restarted finasteride after a several month break on the 9th of october. according to reddit users, finasteride can cause fatigue. it was already known to me that it can also cause sexual dysfunction, although at a rather low statistical rate.

this isn't the right forum to ask for advice on hair preservation, although finasteride could be the culprit. i suppose i'll stop it and try various topicals in addition to minoxidil.

Ok, maybe the finasteride could be the culprit..

Link to comment
Share on other sites

5 hours ago, CrazyRedhead said:

According to mentalhealthdaily.com, fatigue and excessive tiredness are fairly common when tapering Lexapro, and this is probably due to the brain trying to restore itself to homeostasis

this is interesting. thanks for bringing it to my attention. in the past when reducing an ssri  i have never felt such a profound sense of calm attributed to fatigue.

4 hours ago, CrazyRedhead said:

Ok, maybe the finasteride could be the culprit..

this could also be the culprit, but i am taking at present such a tiny amount (.25mg/day, or 1/4 of the recommended daily dose) that i wonder if the effects would be so profound/ 

5 hours ago, CrazyRedhead said:

Are you planning on going any lower than 5mg?

oh, i forgot to answer this. yes, if i am able to eliminate the ssri, i will. i don't know how easy that will be or if it'll be possible, but i cannot stand ssris which have been necessary evils for such a long time.

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...